Alert archive / Nebraska / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 25, 2009, 8:36 PM MDT for 5 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 8:36 PM MDT (02:36 UTC)
- Expired
- Jun 26, 2009, 3:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Chase County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 260236 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 PM CDT THU JUN 25 2009 NEZ057>059-069-070-261000- /O.NEW.KLBF.FF.A.0002.090626T0236Z-090626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER 936 PM CDT THU JUN 25 2009 /836 PM MDT THU JUN 25 2009/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM CDT /4 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST NEBRASKA... INCLUDING THE FOLLOWING AREAS...CHASE...HAYES...KEITH... LINCOLN AND PERKINS. * UNTIL 5 AM CDT /4 AM MDT/ FRIDAY * WITH EXTREMELY HEAVY RAIN FROM A STORM THAT PASSED THIS EVENING...IT IS LIKELY THAT THE SOIL IS SATURATED OR NEARLY SATURATED. ANOTHER STORM SYSTEM IS EXPECTED FROM THE SOUTHWEST LATE TONIGHT. * POTENTIAL IMPACTS INCLUDE FLOODED ROADS AND WATER IN CANYONS AND WASHES. THIS MAY CREATE A RISK OF WASHOUTS ON GRAVE ROADS. RAPID CREEK RISES MAY ALSO OCCUR. FOR LINCOLN COUNTY...THE GREATEST RISK OF EXCESSIVE RUNOFF IS IN WESTERN LINCOLN COUNTY...PRIMARILY ALONG AND SOUTH OF INTERSTATE HIGHWAY 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SPRINGER
1 follow-up statement
000 WGUS63 KLBF 260900 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT FRI JUN 26 2009 NEZ057>059-069-070-261000- /O.CAN.KLBF.FF.A.0002.000000T0000Z-090626T1000Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER 400 AM CDT FRI JUN 26 2009 /300 AM MDT FRI JUN 26 2009/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHWESTERN NEBRASKA HAS BEEN CANCELLED. THUNDERSTORMS HAVE GENERALLY MOVED INTO CENTRAL NEBRASKA DURING THE OVERNIGHT HOURS...SHIFTING THE THREAT FOR HEAVY RAIN EAST OF THE WATCH AREA. $$ CLB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 2:08 PM MDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 2:08 PM MDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT THU JUN 25 2009 .SYNOPSIS... H5 RIDGE CONTINUES TO DOMINATE CENTRAL CONUS WITH TROUGHS ON BOTH COASTS AS SEEN IN VISIBLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND WILL USE A BLEND FOR THE FORECAST. MID AND HIGH CLOUDS CONTINUE TO DISSIPATE AS THEY MOVE INTO WESTERN NEBRASKA THIS AFTERNOON. MASSIVE SB CAPES THIS AFTERNOON WITH UNSTABLE BOUNDARY LAYER. PWATS 150 PERCENT OF NORMAL AND STORM MOTION 7KTS. STRONG CAP OVER THE EASTERN HALF OF THE CWA. HAVE INCREASED POPS TO THE WEST. FRIDAY A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA WITH GOOD FORCING IN THE 700MB TO 850MB LAYER. TDS IN THE MID TO UPPER 60S. CAPES NOT AS HIGH BUT AMPLE FORCING WITH THE FRONTAL BOUNDARY AND A 40+KT LLJ FEEDING INTO THE AREA JUST AHEAD OF THE FRONT ANOTHER ROUND OF SEVERE WEATHER. TEMPERATURES TO COOL SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA. HAVE DROPPED HIGHS INTO THE 80S THIS WEEKEND. EXTENDED MODELS IN FAIR AGREEMENT HAVE NOT MADE TOO MANY MODIFICATIONS AND FOLLOWED THE GFS. THE H5 RIDGE WILL BEGIN TO BUILD INTO THE NORTHERN PLAINS AGAIN SUNDAY INTO TUESDAY. ENSEMBLE GUIDANCE ONLY ONE STANDARD DEVIATION WITH TEMPERATURES IN THE 90S. NEXT NORTHERN SYSTEM TO IMPACT CWA ON TUESDAY NIGHT WEDNESDAY. HAVE RETAINED SCHC. LEFT THE REMAINDER OF THE FORECAST DRY. && .AVIATION... NEAR TERM MODELS ARE IN GOOD AGREEMENT WITH THE UPPER RIDGE TO AMPLIFY AND BUILD EAST ON FRIDAY. TONIGHT DISTURBANCES EMBEDDED IN THE FLOW WILL LIFT NORTHEAST ACROSS THE PANHANDLE AND SOUTHWEST THIS EVENING WITH CONVECTION ON THE HIGH PLAINS TO MOVE NORTHEAST INITIALLY THEN MORE EAST OVERNIGHT. AT 18Z WEAK SURFACE HIGH PRESSURE DOMINATED THE NORTH AND CENTRAL PLAINS AS WEAK BOUNDARIES WILL SERVE AS FOCUSES FOR CONVECTION WITH THE HEATING OF THE DAY. VISUAL FLIGHT RULES ARE ANTICIPATED AT TERMINALS KLBF AND KVTN WITH KLBF MOST LIKELY TO BE IMPACTED BY CONVECTIVE DEVELOPMENT TONIGHT. IN THE KLBF TERMINAL USED VCTS AS IMPACTS BY CONVECTION MAY BE LATE WITH 00Z TAF ISSUANCE TO PROVIDE BETTER DEFINITION AS TO AREAL COVERAGE FOR STORMS TONIGHT. THE STORMS WILL BE HIGH BASED WHILE BOUNDARY LAYER MOISTURE DEEPENS OVERNIGHT FOR CEILINGS TO LOWER TO 070 TO 090 KFT TOWARD DAYBREAK FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...KECK
Hazardous weather outlook, Jun 25, 1:34 PM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT THU JUN 25 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 234 PM CDT THU JUN 25 2009 /134 PM MDT THU JUN 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE...COMBINED WITH APPROACHING DISTURBANCES...WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL ALLOW THUNDERSTORMS TO REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE GREATEST THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS WEST OF A LINE FROM VALENTINE TO STOCKVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE ON FRIDAY. AS THE FRONTAL BOUNDARY MOVES EAST...THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 25, 7:41 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 13 SW WALLACE 40.70N 101.34W
06/25/2009 E60 MPH PERKINS NE PUBLIC
ESTIMATED 60 MPH WINDS OCCURRED 13 MILES SOUTHWEST OF
WALLACE.
&&
CARMELLocal storm report, Jun 25, 7:42 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 13 SW WALLACE 40.70N 101.34W
06/25/2009 E1.75 INCH PERKINS NE PUBLIC
JAGGED GOLFBALL SIZED HAIL REPORTED WITH AT LEAST ONE
WINDOW BROKEN OUT IN HOME.
&&
CARMELLocal storm report, Jun 25, 7:46 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 W WALLACE 40.84N 101.20W
06/25/2009 E60 MPH LINCOLN NE CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER STATED HIS LOCATION WAS
BEING BATTERED BY HIGH WINDS...HEAVY RAIN AND HAIL OF
UNKNOWN SIZE.
&&
CARMELLocal storm report, Jun 25, 7:52 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY RAIN MERRIMAN 42.92N 101.70W
06/25/2009 M1.00 INCH CHERRY NE TRAINED SPOTTER
REPORT RECEIVED VIA ESPOTTER.
0735 PM TSTM WND GST 5 W HAMLET 40.38N 101.33W
06/25/2009 E70.00 MPH HAYES NE PUBLIC
ESTIMATED 60 TO 70 MPH WINDS CAUSED TREE DAMAGE AND POWER
WAS REPORTED OUT.
0735 PM HAIL HAMLET 40.38N 101.24W
06/25/2009 M1.75 INCH HAYES NE PUBLIC
0735 PM TSTM WND DMG 5 W HAMLET 40.38N 101.33W
06/25/2009 HAYES NE PUBLIC
LARGE TREE LIMBS DOWNED BY ESTIMATED 60 TO 70 MPH WINDS.
0755 PM HAIL IMPERIAL 40.52N 101.64W
06/25/2009 M1.75 INCH CHASE NE CO-OP OBSERVER
MARBLE TO GOLFBALL SIZE HAIL. HAIL BEGAN AT 755 PM CDT
AND CONTINUED THROUGH 805 PM.
0801 PM HAIL 2 SW IMPERIAL 40.50N 101.66W
06/25/2009 E1.75 INCH CHASE NE PUBLIC
0815 PM TSTM WND GST 13 SW WALLACE 40.70N 101.34W
06/25/2009 E60.00 MPH PERKINS NE PUBLIC
ESTIMATED 60 MPH WINDS OCCURRED 13 MILES SOUTHWEST OF
WALLACE.
0830 PM HAIL 13 SW WALLACE 40.70N 101.34W
06/25/2009 E1.75 INCH PERKINS NE PUBLIC
JAGGED GOLFBALL SIZED HAIL REPORTED WITH AT LEAST ONE
WINDOW BROKEN OUT IN HOME.
0845 PM TSTM WND GST 2 W WALLACE 40.84N 101.20W
06/25/2009 E60.00 MPH LINCOLN NE CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER STATED HIS LOCATION WAS
BEING BATTERED BY HIGH WINDS...HEAVY RAIN AND HAIL OF
UNKNOWN SIZE.
&&
CARMELLocal storm report, Jun 25, 8:13 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST SUTHERLAND 41.16N 101.13W
06/25/2009 E70 MPH LINCOLN NE LAW ENFORCEMENT
DEPUTY ESTIMATED WIND GUSTS FROM THUNDERSTORMS TO 70 MPH
12 MILES SOUTH OF SUTHERLAND ON HIGHWAY 25.
&&
CARMELLocal storm report, Jun 25, 8:35 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 5 SSE HERSHEY 41.09N 100.96W
06/25/2009 M0.75 INCH LINCOLN NE CO-OP OBSERVER
0934 PM TSTM WND GST HERSHEY 41.16N 101.00W
06/25/2009 E50.00 MPH LINCOLN NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED WINDS OF 50 MPH OR GREATER WHICH
WERE SHREDDING LEAVES AND BREAKING SOME SMALL BRANCHES
OFF TREES AT HIS LOCATION.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 25, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 25, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 30 min |
| Jun 25, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 31 min |
| Jun 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 38 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 25, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 26, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 59 min |
| Jun 26, 3:25 PM MDT | Tornado Warning | LBF | Deuel | 35 min |
| Jun 26, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 63 min |
| Jun 26, 3:57 PM MDT | Tornado Warning | LBF | Deuel | 33 min |
| Jun 26, 4:09 PM MDT | Tornado Warning | LBF | Deuel, Keith | 36 min |
| Jun 26, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 63 min |
| Jun 26, 4:45 PM MDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 26, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 54 min |
| Jun 26, 5:02 PM MDT | Tornado Warning | LBF | Garden | 28 min |
| Jun 26, 5:10 PM MDT | Tornado Warning | LBF | Arthur, Keith | 35 min |
| Jun 26, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 32 min |
| Jun 26, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 58 min |
| Jun 26, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 57 min |
| Jun 26, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 35 min |
Nearby
Flash Flood Watches in Nebraska, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.